Alert archive / Idaho / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 34, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 26, 2009, 3:45 PM MDT for Bingham County, Bonneville County, Jefferson County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2009, 3:45 PM MDT (21:45 UTC)
- Expired
- Jun 26, 2009, 4:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Bonneville County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 62 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.8 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:54 PM MDT, 51 minutes earlier.
Area forecast discussion, Jun 26, 2:54 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 254 PM MDT FRI JUN 26 2009 .SHORT TERM...THE UPPER LEVEL TROUGH AXIS WILL BE CROSSING THE EASTERN HIGHLANDS ABOUT 630 PM THIS EVENING AND THUNDERSTORM ACITVITY WILL TAPPER OFF QUICKLY THIS EVENING AS IT CROSS THE STATE LINE BEFORE MIDNIGHT. THE NEVADA LOW FROM THIS MORNING TRAVELED ACROSS THE SOUTHEAST CORNER OF THE STATE. THUNDERSTORMS BEGAN TRAINING IN THE POCATELLO AREA RESULTING IN FLASH FLOODING. ONCE THIS TROUGH AXIS MOVES EAST...A PREDOMINATELY WESTERLY FLOW OR ZONAL PATTERN DEVELOPS WITH LARGELY DRY CONDITONS THE NEXT SEVERAL DAYS. RS .AVIATION...SHOWERS AND THUNDERSTORMS OVE THE EASTERN HIGHLANDS AND UPPER SNAKE PLAIN ENDING BY 06Z. THEN...WIDESPREAD VFR. RS && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR THE SNAKE RIVER AT BLACKFOOT CONTINUES. &&
Hazardous weather outlook, Jun 26, 4:41 AM MDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 441 AM MDT FRI JUN 26 2009 IDZ017>025-031-032-271045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 441 AM MDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EPXECTED TO CONTINUE ACROSS THE AREA THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL...PEAS SIZED HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THUNDERSTORMS. AREA WATERWAYS CONTINUE TO RUN HIGH DUE TO RECENT HEAVY RAINFALL. ADDITIONAL RAINFALL TTODAY COULD AGGRAVATE THE SITUATION. THE SNAKE RIVER NEAR BLACKFOOT IS EXPECTED TO CONTINUE TO FLOW NEAR MODERATE FLOOD STAGE TODAY. CONTINUE TO MONITOR THE LATEST RIVER FORECASTS FOR UPDATES ON THIS SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE IS EXPECTED TO BRING DRIER WEATHER TO THE REGION SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jun 26, 3:15 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
315 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 6 WSW MALAD CITY 42.16N 112.35W
06/26/2009 M0.25 INCH ONEIDA ID TRAINED SPOTTER
RAIN AND HAIL BEGAN AT TIME OF CALL.
&&
GWICKLUNSpecial weather statement, Jun 26, 3:16 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
316 PM MDT FRI JUN 26 2009
IDZ022>025-262215-
CARIBOU ID-BEAR LAKE ID-ONEIDA ID-BANNOCK ID-FRANKLIN ID-
316 PM MDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN FRANKLIN COUNTY IN SOUTHEAST IDAHO
SOUTHEASTERN BANNOCK COUNTY IN SOUTHEAST IDAHO
EASTERN ONEIDA COUNTY IN SOUTHEAST IDAHO
EXTREME NORTHWESTERN BEAR LAKE COUNTY IN SOUTHEAST IDAHO
SOUTHWESTERN CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 415 PM MDT
AT 313 PM MDT...STORM SPOTTERS REPORTED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM LAVA HOT SPRINGS TO 6 MILES SOUTHEAST OF
RIDGEDALE..AND MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND PEA-SIZED HAIL.
LOCATIONS IMPACTED INCLUDE...
DOWNEY AND MALAD CITY...
LAVA HOT SPRINGS...
CHERRY CREEK...
SWANLAKE...
GRACE... NITER AND THATCHER...
LAT...LON 4272 11217 4268 11153 4199 11188 4200 11206
4199 11231 4200 11252
TIME...MOT...LOC 2114Z 275DEG 15KT 4263 11209 4195 11242
HUSTONLocal storm report, Jun 26, 3:20 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
320 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 1 N INKOM 42.81N 112.25W
06/26/2009 M0.75 INCH BANNOCK ID NWS EMPLOYEE
1/2 TO 3/4 INCH HAIL. ENOUGH HAIL COVERED I-15 JUST NORTH
OF INKOM TO COVER HIGHWAY AND CAUSE A VEHICLE SLIDEOFF.
&&
GWICKLUNLocal storm report, Jun 26, 3:28 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
328 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 1 NW PORTNEUF 42.81N 112.37W
06/26/2009 M0.50 INCH BANNOCK ID TRAINED SPOTTER
3/8 TO 1/2 INCH HAIL. 2.00 INCHES OF RAIN SINCE 10AM.
&&
GWICKLUNLocal storm report, Jun 26, 3:39 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
339 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 4 N INKOM 42.85N 112.24W
06/26/2009 M0.25 INCH BANNOCK ID TRAINED SPOTTER
HAIL FALLING NOW, WITH 0.90 INCHES OF RAINFALL SINCE
STORM BEGAN. SEEING INCDICATIONS OF BLUE SKY TO THE NORTH
OF OBSERVATION POINT.
&&
GWICKLUNLocal storm report, Jun 26, 3:45 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
345 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 4 ESE HOWE 43.76N 112.93W
06/26/2009 E1.00 INCH BUTTE ID OTHER FEDERAL
QUARTER-SIZE HAIL REPORTED WITH HEAVY WIND AND HEAVY
PRECIPITATION.
&&
TWYATTThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:20 PM MDT | Special Weather Statement | PIH | Bannock | 55 min |
| Jun 26, 12:01 PM MDT | Special Weather Statement | PIH | Bannock | 44 min |
| Jun 26, 12:19 PM MDT | Flash Flood Warning | PIH | Bannock | 86 min |
| Jun 26, 1:32 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 28 min |
| Jun 26, 1:49 PM MDT | Special Weather Statement | PIH | Oneida | 41 min |
| Jun 26, 1:50 PM MDT | Flash Flood Warning | PIH | Bannock | 55 min |
| Jun 26, 2:24 PM MDT | Special Weather Statement | PIH | Butte, Clark, Jefferson | 51 min |
| Jun 26, 2:44 PM MDT | Flash Flood Warning | PIH | Bannock | 61 min |
| Jun 26, 3:06 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson | 39 min |
| Jun 26, 3:16 PM MDT | Special Weather Statement | PIH | Franklin | 59 min |
| Jun 26, 3:46 PM MDT | Flash Flood Warning | PIH | Bannock | 119 min |
| Jun 26, 4:19 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 56 min |
| Jun 26, 4:22 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 19 min |
| Jun 26, 4:28 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 47 min |
| Jun 26, 4:46 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Caribou | 24 min |
| Jun 26, 5:09 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 33 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.